SpringerOpen Newsletter

Receive periodic news and updates relating to SpringerOpen.

Open Access Research Article

Second-order differential equations with deviating arguments

T Jankowski* and W Szatanik

Author Affiliations

Department of Differential Equations, Gdansk University of Technology, 11/12 G. Narutowicz Street, Gdańsk 80-952, Poland

For all author emails, please log on.

Boundary Value Problems 2006, 2006:23092  doi:10.1155/BVP/2006/23092


The electronic version of this article is the complete one and can be found online at: http://www.boundaryvalueproblems.com/content/2006/1/23092


Received:2 May 2006
Revisions received:22 May 2006
Accepted:28 May 2006
Published:19 December 2006

© 2006 Jankowski and Szatanik

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

This paper deals with boundary value problems for second-order differential equations with deviating arguments. Some sufficient conditions are formulated under which such problems have quasisolutions or a unique solution. A monotone iterative method is used. Examples with numerical results are added to illustrate the results obtained.

References

  1. Ding, W, Han, M, Mi, J: Periodic boundary value problem for the second-order impulsive functional differential equations. Computers & Mathematics with Applications. 50(3-4), 491–507 (2005). PubMed Abstract | Publisher Full Text OpenURL

  2. Jankowski, T: Advanced differential equations with nonlinear boundary conditions. Journal of Mathematical Analysis and Applications. 304(2), 490–503 (2005). Publisher Full Text OpenURL

  3. Jankowski, T: On delay differential equations with nonlinear boundary conditions. Boundary Value Problems. 2005(2), 201–214 (2005). Publisher Full Text OpenURL

  4. Jankowski, T: Solvability of three point boundary value problems for second order differential equations with deviating arguments. Journal of Mathematical Analysis and Applications. 312(2), 620–636 (2005). Publisher Full Text OpenURL

  5. Jankowski, T: Boundary value problems for first order differential equations of mixed type. Nonlinear Analysis. 64(9), 1984–1997 (2006). Publisher Full Text OpenURL

  6. Jiang, D, Fan, M, Wan, A: A monotone method for constructing extremal solutions to second-order periodic boundary value problems. Journal of Computational and Applied Mathematics. 136(1-2), 189–197 (2001). Publisher Full Text OpenURL

  7. Jiang, D, Wei, J: Monotone method for first- and second-order periodic boundary value problems and periodic solutions of functional differential equations. Nonlinear Analysis. 50(7), 885–898 (2002). Publisher Full Text OpenURL

  8. Jiang, D, Weng, P, Li, X: Periodic boundary value problems for second order differential equations with delay and monotone iterative methods. Dynamics of Continuous, Discrete & Impulsive Systems. Series A. 10(4), 515–523 (2003). PubMed Abstract | Publisher Full Text OpenURL

  9. Kolmanovskii, V, Myshkis, A: Introduction to the Theory and Applications of Functional Differential Equations, Mathematics and Its Applications,p. xvi+648. Kluwer Academic, Dordrecht (1999)

  10. Ladde, GS, Lakshmikantham, V, Vatsala, AS: Monotone Iterative Techniques for Nonlinear Differential Equations, Monographs, Advanced Texts and Surveys in Pure and Applied Mathematics,p. x+236. Pitman, Massachusetts (1985)

  11. Nieto, JJ, Rodríguez-López, R: Existence and approximation of solutions for nonlinear functional differential equations with periodic boundary value conditions. Computers & Mathematics with Applications. 40(4-5), 433–442 (2000). PubMed Abstract | Publisher Full Text OpenURL

  12. Nieto, JJ, Rodríguez-López, R: Remarks on periodic boundary value problems for functional differential equations. Journal of Computational and Applied Mathematics. 158(2), 339–353 (2003). Publisher Full Text OpenURL